Lightning, Brown
- When
- May 30, 9:00 AM CST
- Where
- Brown County, Denmark
- Reported by
- NEWSPAPER
- Coordinates
- 44.474, -87.993 (the zone’s center; the record gives no point)
Thunderstorms developed in a humid airmass ahead of a cold front. ) splintering it.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Thunderstorms developed in a humid airmass ahead of a cold front. During the late morning hours, lightning from one of the storms struck a tree in the village of Denmark (Brown co.) splintering it. The lightning traveled from the tree's roots to the village's water system, causing a break in a water main. Storms around midday produced a funnel cloud over Legend Lake (Menominee co.). The slow movement of the storms resulted in heavy rainfall that caused flash flooding from Wausau to Mosinee in Marathon county during the early evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at May 30, 2:15 AM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 AM CDT TUE MAY 30 2006 .SHORT TERM...TODAY/TONIGHT/WEDNESDAY. MAIN CHALLENGE IS CONVECTION POTENTIAL AND COVERAGE THROUGH WEDNESDAY. MODELS IN GOOD AGREEMENT WITH FRONT SLIDING SOUTH OF THE FCST AREA TONIGHT. HOWEVER THE H5 UPPER PATTERN REMAINS THE SAME THROUGH WEDNESDAY AND CONFLICTS WITH THE FROPA. RRQ OF THE UPPER JET ALSO PROGGED TO POSITION OVER THE STATE THROUGH WEDNESDAY...WITH AREA OF CONVECTION CENTERED OVER NE NEAR THIS JET ENERGY. AS A RESULT...THE FRONT MAY TEND TO TRACK SLOWER OR WAFFLE OVER THE AREA THROUGH WEDNESDAY. WILL CONTINUE SCT WORDING TODAY AND CONTINUE SCT OR CHC POPS FOR AT LEAST THE SRN PORTION OF THE FCST AREA THROUGH WEDNESDAY. AS FAR AS ANY FLOOD WATCH CONSIDERATIONS...RIVERS HAVE GENERALLY FALLEN THE LAST 24 HOURS AND ENOUGH TIME HAS ELAPSED SINCE HEAVY PCPN FROM THE WEEKEND. HOWEVER WITH WITH SLOW FRONT AND HIGH PW VALUES TODAY...LATER SHIFTS WILL NEED TO MONITOR ON AMOUNTS TODAY AND POTENTIAL AMTS TNT IF THE FRONT STALLS OR SLOWS CONSIDERABLY. WITH LINGERING BOUNDARY AND UPPER RIDGE HOLDING...WILL RAISE MAX TEMPS FOR WEDNESDAY. .LONG TERM...WEDNESDAY NIGHT THRU MONDAY. UPPER SYSTEM MOVING EAST FROM THE DAKOTAS WILL TRY TO PRODUCE SOME PRECIP DESPITE SURFACE HIGH BUILDING IN. WILL KEEP A CHANCE OF SHOWERS OR THUNDERSTORMS IN THE FORECAST. THEN MEDIUM RANGE MODELS SHOW UPPER RIDGING FOR SATURDAY AND SUNDAY. THIS SHOULD PROVIDE FOR DRY WEATHER WITH SEASONABLE TEMPERATURES. IT LOOKS TO BE WARMER MONDAY AND TUESDAY AS UPPER HEIGHTS BUILD AND 850 MB TEMPERATURES CLIMB TO 16C. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/RDM WEATHER.GOV/GREENBAY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 915 AM CDT TUE MAY 30 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311415- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 915 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS GENERALLY EAST OF A LINE FROM WISCONSIN RAPIDS TO IRON MOUNTAIN MICHIGAN LINE. SOME OF THE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL. DUE TO THE VERY HUMID AIR MASS OVER THE REGION AND THE RELATIVELY SLOW MOVEMENT OF THE STORMS...LOCALLY HEAVY RAINS IS ALSO LIKELY WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. OBSERVATIONS OF RAINFALL OVER AN INCH OR OF FLOODING ARE REQUESTED TO BE FORWARDED TO THE NATIONAL WEATHER SERVICE. LMZ521-522-541>543-564-311415- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 915 AM CDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND VERY HEAVY RAIN...WHICH WILL REDUCE VISIBILITIES TO LESS THAN A MILE AT TIMES. PATCHES OF DENSE FOG WILL BE POSSIBLE OVER THE LAKE TODAY. BOATERS SHOULD BE PREPARED TO ENCOUNTER VERY LOW VISIBILITIES...AND NAVIGATE VERY CAREFULLY IN THOSE CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH NEXT MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS THURSDAY AND FRIDAY. ECKBERG WEATHER.GOV/GREENBAY
The Green Bay radar (KGRB), 10 km away, was scanning. The volume nearest the first event began at 15:01 UTC.
2 funnel cloud, 1 lightning, 1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2006Every state in 2006This day in weather historyWarnings in Wisconsin, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512438, 5512354, 5512355, 5512439.